Texas, 2020Damaging Wind in Texas, June 26, 2020
June 26, 2020 · NWS MAF · 1 event in 1 county or zone
There was an upper ridge to the west of the area. Low level moisture had increased and was lifted upwards along the mountains of West Texas.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
There was an upper ridge to the west of the area. Low level moisture had increased and was lifted upwards along the mountains of West Texas. These conditions resulted in a thunderstorm that produced strong winds in Culberson County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Jun 26, 1:04 PM CST, 3 hours 20 minutes earlier.
Area forecast discussion, Jun 26, 1:04 PM CST, 3 hours 20 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
204 PM CDT Fri Jun 26 2020
.DISCUSSION...
A mid-level ridge axis remains oriented from sw of Far W TX
extending through NE NM. Just e of the ridge isolated-scattered
SHRA/TSRA are expected to develop in parts of the GDP-Davis Mtns
this PM. Deeper low-level mstr has returned with the increase s-se
winds and as such low temps will continue to track above normal.
The ridge axis is still expected to move e some Sat PM with a
repeat performance of mtn storms, except more coverage and with a
tendency to drift into the SE NM plains. Increased mstr and
stronger se surface winds will attempt to offset warming some Sat
and thus we are not expecting much sensible change. A more noticeable
temp change will start Sun when the mid-level flow turns wly and
85h temps increase each day. PoPs will mostly be confined to the
Trans Pecos s of I-10 Sun PM as lower surface Td push farther e
into the PB. More of the same Mon with best PoPs from Big Bend
into Lower Trans Pecos, a storm or 2 in/near the far ern CWFA is
possible and high temps of 100-105 will be common across SE NM/PB.
Warmer still Tue and Wed with PoPs confined to the Big Bend/Lower
Trans Pecos. Thereafter the subtropical ridge expands n.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 71 95 73 99 / 0 0 10 10
Carlsbad 71 100 71 100 / 10 30 20 10
Dryden 71 94 73 98 / 0 0 10 10
Fort Stockton 69 95 72 97 / 0 10 20 10
Guadalupe Pass 68 92 67 89 / 20 30 20 10
Hobbs 68 96 69 97 / 0 20 30 10
Marfa 61 94 63 92 / 10 40 30 20
Midland Intl Airport 71 95 72 99 / 0 0 10 10
Odessa 71 95 72 99 / 0 0 10 10
Wink 71 99 74 102 / 0 10 10 10
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...None.
&&
Hazardous weather outlook, Jun 26, 12:35 PM CST, 3 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
135 PM CDT Fri Jun 26 2020
NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-271845-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
135 PM CDT Fri Jun 26 2020 /1235 PM MDT Fri Jun 26 2020/
This Hazardous Weather Outlook is for portions of southeast New
Mexico, southwest Texas, and western Texas.
.DAY ONE...This Afternoon and Tonight
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
Please relay any information about observed severe weather to the
NWS while following all local, state and CDC guidelines.
This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland
In the hours before
Special weather statement, Jun 26, 3:41 PM CST, 43 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
341 PM MDT Fri Jun 26 2020
NMZ027-028-262215-
Eddy County Plains NM-Guadalupe Mountains of Eddy County NM-
341 PM MDT Fri Jun 26 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN EDDY COUNTY UNTIL
415 PM MDT...
At 341 PM MDT, Doppler radar was tracking a strong thunderstorm 17
miles north of Lincoln National Forest, or 17 miles south of Hope,
moving southeast at 20 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Lincoln National Forest.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3252 10484 3274 10484 3282 10458 3242 10444
3224 10484 3228 10485 3247 10485
TIME...MOT...LOC 2141Z 334DEG 16KT 3256 10479
12Thunderstorm Wind, Culberson
- When
- June 26, 4:24 PM CST
- Where
- Culberson County, 4 mi S of Pine Spgs
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 31.822, -104.800
A thunderstorm moved across Culberson County and produced a 59 mph wind gust at the ASOS site near Pine Springs.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Michigan, June 26, 2020$1.0 million · 87 kt wind · 2 events
- Flash Flood and Hail in Kansas, June 26 to 27, 2020$125,000 · 1 in hail · 10 events
- Flash Flood and Flooding in Illinois, June 26, 20201.5 in hail · 42 events
- Damaging Winds in Wisconsin, June 26, 2020$25,000 · 3 events
- Flash Flood and Hail in Colorado, June 26, 20202.5 in hail · 20 events
- Damaging Winds in New Mexico, June 26, 2020$20,000 · 56 kt wind · 2 events
- Flash Flooding and Hail in Kansas, June 26 to 27, 20201.75 in hail · 16 events
- Damaging Winds in Indiana, June 26, 202055 kt wind · 15 events
- Damaging Winds in Kansas, June 26 to 27, 2020$15,000 · 78 kt wind · 5 events
- Hail in Wyoming, June 26, 20201.25 in hail · 13 events
- Hail and Damaging Wind in Nebraska, June 26 to 27, 20201.75 in hail · 11 events
- Flash Flooding and Flood in Illinois, June 26 to 27, 202055 kt wind · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 903598.